Emergency HELP!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JIJI
Regular Member


Date Joined Jun 2009
Total Posts : 43
   Posted 8/4/2009 8:41 PM (GMT -6)   
Hi I have Lyme disease and Bartonella and last night I took Tramadol for the first time. This morning I was vomiting and having heart palpations. My doc said to call 911 so I did. The ER people said my BP and heart rate were very high.They also said I was dehydrated. They gave me Reglan for the nausea and I had a weird reaction twitchy and spasmy. I take Zofran and took one this morning. Could it be a reaction from the Tramadol and the Zofran? My doc said no but I don't know. I have had some stomach trouble for a while since the winter my doc said it was the bart untreated. Could it be that? Why didn't the Zofran help me this morning??? I can't deal with not knowing if I'm going to vomit. Could it be the bart? Or what? I'm really scared and don't know what to think or do. Please help me!!!!!! What could it be???? What should I do?????

ttlittlestar
Regular Member


Date Joined Jul 2007
Total Posts : 296
   Posted 8/4/2009 9:05 PM (GMT -6)   
Bartonella can and does cause nausea. My daughter has lots of stomach issues because of the bart. She throws up often. It is hard for her to keep meds down. It is like the bart has a will to live and tosses out anything that will kill it.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/4/2009 9:17 PM (GMT -6)   
JIJI,

I hope you're okay:) Tramadol makes my stomach upset. Not enough to vomit but you may be more sensitive. You think that your BP and heartrate were high because you were sick and vomitting?
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


sojourner
Veteran Member


Date Joined Apr 2006
Total Posts : 1173
   Posted 8/4/2009 9:33 PM (GMT -6)   
JiJi,

You really need to go in to see your doctor ASAP and discuss the details of what you experienced and he needs to listen carefully and in addition to telling you he does not believe it to be the culprit, help determine what is at the root of your body's very strong reaction.

There are so many variables, that no one can know what the root cause was; but you physician should help assess this. Is he a Lyme specialist or your family doctor? And do you have confidence in his judgment and care for you.

Sometimes dosages are too strong for patients to begin full force with and need to enter slowly at lower doses and ramp up. Ask for his help in knowing what to safely do for you to be properly cared for.

Blessings,
Sojourner
The best way to teach people is by telling a story. ~K.Blanchard
Keep telling your story and watch the tide turn!
God loves with a great love the man whose heart is bursting with a passion for the impossible. ~WmBooth
www.stylebyheatherrose.com


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4399
   Posted 8/5/2009 4:49 AM (GMT -6)   
Many medications can cause people to vomit as a side-effect (gastric irritant).

Lyme causes a person to be afraid of vomiting (read this in a book about treating Lyme with Homeopathy), and I know both Bartonella and Lyme can cause anxiety...the combination can really do a number on a person...I speak from experience...

Reglan is known to cause a variety of movement disorders (including twitching & spasms). I hope they put a note about this in your medical record, and make sure all your doctors know that you should only be given Reglan again if under close observation and/or the benefits clearly outweigh the risks.

Zofran does not have action on all mechanisms of nausea & vomiting. Also, you may not have had a big enough dose of Zofran to counter the nausea/vomiting from the tramadol.

A discussion about this incident with your LLMD would probably be a good idea. That way, you can have a plan of action in place to hopefully keep you from getting so sick to need to go to the ER.

Take care,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, intermittant pancytopenia, chronic malabsorption/malnutrition, etc.; G-Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, IV Ceftazidime, Heparin (to flush PICC line), Claritin, Domperidone, Colloidal Silver (used topically), probiotics, homeopathy.


Stunned123
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 8/5/2009 10:42 AM (GMT -6)   
It could have been the Tramadol. However, there should not be a adverse reaction between that and the Zofran. Also, do you take any other medication? I am just wondering about the high blood pressure and heart rate. That concerns me more than the nausea/vomiting.

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/5/2009 10:59 AM (GMT -6)   
Stress and anxiety can raise ones BP and heartrate. Pain can too. Tramadol does make my stomach upset. I bet this is what happened. Then the vomitting caused stress and her BP and heartrate went up. I've had this happen before.

JIJI: How is you BP and heartrate now?
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


Harleyrider
Regular Member


Date Joined Sep 2008
Total Posts : 283
   Posted 8/5/2009 1:30 PM (GMT -6)   
JIJI
Sorry you are going thru such a tough time..
I also had the same reaction to Tramadol...
Try and find something else for your pain and
I suggest you never take Tramadol again.

It's to hard to figure out what meds have caused us
problems. Very important to only introduce one
med at a time. That way its easier to pinpoint one
med from another.

Good Luck!
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 21, 2017 4:39 AM (GMT -6)
There are a total of 2,871,127 posts in 315,074 threads.
View Active Threads


Who's Online
This forum has 156584 registered members. Please welcome our newest member, raeesbab.
299 Guest(s), 9 Registered Member(s) are currently online.  Details
RedLabel, Marta91, Dahlias, Wilderness, Loutucky, Skypilot56, Saipan Paradise, Steve n Dallas, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer